Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Taking tylenol. Found slightly elevated alkaline phosphate level Is this due to tylenol?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
I have had slightly elevated Alkaline Phosphate readings for years. during the last twenty years, in conjunction with my cardiologist, I have had about twenty readings of Alk Phos. Usually the reading is somewhere between 3 to 7 points above the higher limit posted. Sometimes it is slightly below the higher limit. My primary physician and I have monitored those results and since they were never more than 5 or 7 points above the limit,did nothing(Only one reading, fifteen years ago was 25 points above normal.

Now,I have had a reading of 176 Alk Phos. about 40 points above normal.

Ihave also been taking NORMAL amounts of Tylenol each day for my Arthritic Symptoms. Could the Tylenol be responsible for the higher level?
Posted Wed, 20 Feb 2013 in General Health
Answered by Dr. Anantharamakrishnan 20 minutes later
Hi friend,
Welcome to Health Care Magic

Tylenol generally raises some liver enzymes - not Alkaline phosphatase.
The raise is still small - but may need more evaluation.

You should investigate the LIVER and BONE - the two major sources.
HEPATOLOGIST and/or ORTHOPAEDICIAN is the specialist concerned for further assessment and assistance - especially to exclude malignancy.

Take care
Wishing speedy recovery
God bless
Good luck

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor